MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX IV FILTER EXTENSION SET; FILTER, INFUSION LINE

SMITHS MEDICAL ASD, INC. MEDEX IV FILTER EXTENSION SET; FILTER, INFUSION LINE
Model Number MX448HFB
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No lot number was provided; therefore, device history record review could not be performed.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection found a crack on the female port of the blue filter.Functional testing found the sample exhibit leakage at female port of the blue filter.The root cause of the reported issue cannot be attributable to the manufacturing process.As the condition observed could be produced due to a mishandling of the product.Awareness meeting with operators and quality inspectors about the failure mode reported on this complaint was held.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional corrective actions will be taken.
 
Event or Problem Description
It was reported that the device was leaking fluid.Lipid filter to have a small drop of lipids leaking from connection site.No patient injury was reported.

Brand Name
MEDEX IV FILTER EXTENSION SET
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15166377
Report Number3012307300-2022-14722
Device Sequence Number13970077
Product Code FPB
UDI-Device Identifier10351688507457
UDI-Public10351688507457
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX448HFB
Device Catalogue NumberMX448HFB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Initial Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown